A 19-year-old female asked:
Disclaimer

i had diarreah now i feel constipated but feels like it's the diarreah trying to come out ! why ? i got food poisining last night & took antibiotics

1 doctor answer
Dr. Jan Lei Iwata
25 years experience Ophthalmology
Hydrate and drink: Liquids. Diarrhea dehydrates the body and now you are constipated. So, not replacing fluids and electrolytes will make you constipated. Also, antibiotics alone won't get rid of food poisoning. It treates secondary infection. So, your body will try to expel what it doesn't like. A better option is taking an adsorbent like charcoal to bind those toxic particles. Ask pharmacist for help on this.
Answered on Sep 19, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 20-year-old female asked:
Dr. Edward Stevenson
8 years experience Ophthalmology
Diarrhea sensations: You probably have a lot of gas and contractions of your intestines which is giving you that sensation. Over the counter simethicone might help, antibi ... Read More
2
2 thanks
A 20-year-old female asked:
Dr. Bassel Saksouk
Specializes in Internal Medicine
Inflammation: Food poisoning or gastroenteritis is a nonspecific term. Diarrhea is very common in gastroenteritis. It is usually due to the inflammation in your bo ... Read More
A 20-year-old female asked:
Dr. Keshab Paudel
18 years experience Internal Medicine
NO common: Food poisoning usually cause problems within 72 hours of ingestion of that food. If you have diarrhea and constipation, may be this is something else.
A 19-year-old female asked:
Dr. Keshab Paudel
18 years experience Internal Medicine
May be not: It should not cause diarrhea unless you have any conditions like irritable bowel syndrome or celiac disease.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month